Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the invertibility of general Wiener-Hopf operators

Author: John Reeder
Journal: Proc. Amer. Math. Soc. 27 (1971), 72-76
MSC: Primary 47.10
MathSciNet review: 0267405
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathfrak{H}$ be a separable Hilbert space, $ \mathfrak{B}$ the set of bounded linear operators on $ \mathfrak{H}$, and $ P$ an orthogonal projection on $ \mathfrak{H}$. Denote the range of $ P$ by $ R(P)$. Let $ A$ belong to $ \mathfrak{B}$. The general Wiener-Hopf operator associated with $ A$ and $ P$ is defined by $ {T_P}(A) = PA\vert R(P)$, the vertical bar denoting restriction. Let $ Q = I - P$. The purpose of this paper is to disprove the general conjecture that if $ A$ is an invertible element of $ \mathfrak{B}$, then the invertibility of $ {T_P}(A)$ implies the invertibility of $ {T_Q}(A)$. We also disprove the conjecture in an interesting special case.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47.10

Retrieve articles in all journals with MSC: 47.10

Additional Information

Keywords: General Wiener-Hopf operators
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society